Wildfire, Alachua
- When
- March 4, 3:24 PM EST
- Where
- Alachua forecast zone
- Reported by
- Law Enforcement
All lanes of State Road 26 were closed due to a wildfire. The size was unknown.
Long term rainfall deficits combined with above normal warmth and an early spring bloom contributed to dry fuels and favorable conditions for wildfires.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Long term rainfall deficits combined with above normal warmth and an early spring bloom contributed to dry fuels and favorable conditions for wildfires.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 4, 1:40 PM EST, 1 hour 44 minutes earlier.
Area Forecast Discussion
National Weather Service Jacksonville FL
140 PM EST Sat Mar 4 2017
...Breezy/Windy onshore flow expected through the weekend...
.NEAR TERM /Now through Sunday/...
Rest of this afternoon...NE wind surge has pushed sustained winds
into the 15-25 mph along the coast with lesser winds inland. So
far gusts have peaked out close to 30 mph, but a few 30-35 mph
gusts possible through sunset at the beaches and inland waterways.
Temps have surged a bit higher than guidance and have tweaked a
couple of degrees upwards. Band of showers in convergence zone
East of JAX-SGJ in the offshore waters continue to drift slowly
W/SW towards the coast and a few showers from SGJ southward into
Flagler County still possible from Mid Afternoon through sunset.
Tonight...A few showers possible across Flagler County early then
NE wind surge will weaken slightly overnight and diurnal CU field
will fade leaving just a few High Clouds at times. Min Temps still
expected to bottom out close to 40 degrees across inland SE GA,
40s across inland NE FL and 50s along the coastal areas and the St
Johns River Basin about 5-10 degrees milder than last night.
Sunday...Secondary High Pressure center over the Mid Atlc States
will push southward into the Carolinas with a renewed surge of
E/NE winds at 15-25G30-35 mph along the coast and lesser winds
inland. This surge will push a bit more cloud cover onshore with
partly/mostly cloudy skies by the afternoon hours and this will
hold max temps in the 65-70 range at the coast and 70-75 deg range
further inland. Some weak convergent bands of shower activity will
be possible over the coastal waters with slight chances of this
pushing inland into the NE FL coastal areas mainly from JAX
southward...models not as excited about these as todays showers
offshore but still possible for further pop increase if these
organize over the waters before they push onshore tomorrow.
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
High pressure will be Northeast of the region Sunday night and
Monday, then to the East toward Tuesday. A cold front will
approach from the Northwest Tuesday, with precipitation associated
with this boundary possibly reaching SE GA Tuesday afternoon.
While a coastal shower will also be possible into Tuesday, the
chance will be low. A general warming trend is expected this
period, especially on Tuesday as the flow becomes more Southerly.
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Cold front will slide Southeast across the region Wednesday. Best
dynamics with this boundary are to the North, so not mentioning
thunder at this time. Strong high pressure will build to the
Northwest behind this boundary Wednesday night, then to the North
Thursday, with the high building to the East Friday afternoon into
Saturday. Could be enough moisture for a few coastal showers
Saturday, but at this time it looks like most of this activity
will remain off shore.
With the exception of Thursday into Thursday night, after the
front, temperatures will be above normal this period.
&&
.AVIATION...
VFR as gusty NE winds continue at the TAF sites with a few showers
still possible brushing close or just south of SGJ btwn 20z-02z
with CIGS possible in the 3000-4000 ft range. Otherwise at other
TAF sites winds will weaken after sunset with mainly just a few
brief high clouds at times. Winds quickly increase again around
14-15z on Sunday out of the East around 15G20-25 knots and expect
at least scattered CU field again in the 3000-4000 ft range but
too early to determine if any MVFR cigs possible or any shower
activity expected along the coast.
&&
.MARINE...
No changes to ongoing SCA as NE winds at 20-25 knots will slowly
shift to the E on Sunday with a slow diminishing trend from the SE
GA waters southward through the weekend. Even as winds become SE
on Mon/Tue expect SCA due to seas into the FL offshore waters.
Winds/Seas will diminish below SCA levels ahead of the next
frontal passage on Wed but will continue close to SCEC levels with
SW winds at 15-20 knots/seas 3-6 ft shifting to the N NE following
the frontal passage on Thursday.
Rip Currents: Moderate risk will continue through the weekend in
the onshore flow as surf builds to 4 to 6 feet.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 38 72 51 74 / 0 0 0 0
SSI 51 66 58 68 / 0 0 0 10
JAX 46 71 56 73 / 0 10 10 10
SGJ 55 71 59 71 / 10 20 10 10
GNV 48 74 53 75 / 0 10 0 0
OCF 49 75 54 75 / 10 0 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 4 AM EST Tuesday for Waters from
Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60
NM.
Small Craft Advisory until 10 PM EST this evening for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM.
Small Craft Advisory until 4 AM EST Monday for Coastal waters
from Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM.
&&
Hess/Struble/CorlessHazardous Weather Outlook National Weather Service Jacksonville FL 527 AM EST Sat Mar 4 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-051030- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 527 AM EST Sat Mar 4 2017 ...SMALL CRAFT ADVISORIES FOR THE COASTAL WATERS... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Strong high pressure will build southeastward today, with a northeasterly wind surge impacting the Georgia coastal waters this morning and moving through the northeast Florida waters this afternoon. A Small Craft Advisory is in effect through 10 PM tonight for the Georgia coastal waters. Small Craft Advisories begin over the northeast Florida coastal waters at 1 PM this afternoon. Strengthening onshore winds will create a moderate risk of rip currents at area beaches today. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Strong high pressure aligned over the U.S. eastern seaboard will keep strong onshore winds in place over the northeast Florida coastal waters. Small Craft Advisories will remain in effect for the near shore waters adjacent to northeast Florida through late Sunday night. A Small Craft Advisory will remain in effect for the offshore waters adjacent to northeast Florida through late Monday night. A moderate to high risk of rip currents is expected at area beaches on Sunday and Monday. An elevated risk of rip currents will likely continue through at least Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax. Nelson
1 wildfire. Local standard time, as filed.
All lanes of State Road 26 were closed due to a wildfire. The size was unknown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2017Every state in 2017This day in weather historyWarnings in Florida, March 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 680212.